MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER, PRODUCT CODE: DYB

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER, PRODUCT CODE: DYB
Model Number DST0705517
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that (2) oscor sheaths kinked and twisted within the patient's body rendering them useless and requiring the team to lose access and begin the procedure again.There was no patient complication reported.For second lot see mdr 1035166-2020-00078.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4, g3, g6, h2, h3, h6, h10 the device was used in treatment.A 7f destino twist steerable introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath.Upon returned product evaluation, it was found that the 7f destino twist steerable introducer sheath was within manufacturing specifications.The introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and mechanical testing.Potential causes of the kink could have been due to an unsupported sheath, excess torque of the handle during use or resistance once inserted into the patient's body.This device has undergone kink verification testing.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per qa procedure (destino steerable guiding sheath in-process and final inspection) in-process inspection with sample size: 100% using a 10x microscope, visually inspect shaft body for the following criteria inspect for rejectable surface defects (dents, bumps, scratches, gouges).If the scratch is purely cosmetic and it cannot be felt when running a gloved hand over it (material is not removed), the product is acceptable.Inspect for cracks/voids.Rejectable criteria include defects located at transitions between reflowed shaft sections and void of material along shaft body.Inspect for wrinkles or kinks.Reject the unit if the shaft body is wrinkled or kinked.Per ifu of destino twist: avoid subjecting the device to unusual stresses.Handle the steerable sheath with care at all times.Before removing the steerable sheath from packaging, straighten the distal section as much as possible to avoid damage during removal.Refer to "deflecting and straightening the steerable sheath" for instructions.Never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.An unsupported sheath (without an inserted device or dilator) may be susceptible to kinking during advancement or torsional manipulation based on the investigation, a capa is not required.Oscor will continue to monitor this event type.The event will be re-evaluated if additional information becomes available.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Update h6: added code 10 for device investigation.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER, PRODUCT CODE: DYB
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key10878101
Report Number1035166-2020-00072
Device Sequence Number14168923
Product Code DYB
UDI-Device Identifier00885672004163
UDI-Public00885672004163
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberDST0705517
Device Catalogue NumberDST0705517
Device Lot NumberC8-20290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/22/2020
01/18/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/22/2020
01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1